Article

Drug-Induced Erectile Dysfunction: Two Interesting Cases

Shambo Samrat Samajdar1, Shatavisa Mukherjee1, Dipan Saha1★, Deepak Jumani2, Santanu K. Tripathi3★ Corresponding author

  1. 1Department of Clinical and Experimental Pharmacology, School of Tropical Medicine, Kolkata, West Bengal, India.
  2. 2Department of Medicine, Sir JJ Group of Hospitals and Grant Govt Medical College, Mumbai, Maharashtra, India.
  3. 3Department of Pharmacology, NetajiSubhas Medical College and Hospital, Patna, Bihar, India.

CORRESPONDENCE

Dipan Saha

Department of Clinical and Experimental Pharmacology, School of Tropical Medicine, 108, C.R. Avenue, Kolkata, West Bengal, India.

drdipans@gmail.com

Received: 25-09-2021; Revised: 09-10-2021; Accepted: 20-10-2021.

Volume 12, Issue 4 · pp. 177–179 · PUBLISHED 9 February 2022 · DOI: 10.4103/jpp.jpp_129_21

View on JPP original site ↗

ABSTRACT

Erectile dysfunction (ED) is the inability to achieve or maintain an erection that is required for satisfactory sexual performance, and affects a considerable proportion of men around the globe at least occasionally. Although roles for nonendocrine and endocrine pathways have been propose, presence of comorbidities, psychogenic factors may contribute to its development. Large number of published reports link many commonly prescribed drugs with sexual dysfunction. Many common drugs such asanti-hypertensive, anti-psychotic, and anti-histaminic are linked with iatrogenic ED. On the other hand, psychogenic ED may be wrongly perceived to be of iatrogenic origin. While dealing a subject with ED it is important for the clinicians to take a detailed medical, surgical, sexual and drug/substance abuse history. In this article, we have described two such cases which would reflect the importance of determining the cause of ED before initiating treatment.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Samajdar, S. S., Mukherjee, S., Saha, D., Jumani, D., & Tripathi, S. K. (2022). Drug-Induced Erectile Dysfunction: Two Interesting Cases. Journal of Pharmacology and Pharmacotherapeutics, 12(4), 177–179. https://doi.org/10.4103/jpp.jpp_129_21